Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2014, 10:01 PM MDT for Sheridan County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 10:01 PM MDT (04:01 UTC)
- Expired
- Jul 22, 2014, 10:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:30 PM MDT | TSTM WND DMG | 21 N Antioch, NE | GRAIN BIN ELEVATOR KNOCKED OVER. 3 FOOT LONG BRANCHES KNOCKED DOWN. ESTIMATED WIND SPEEDS OF 70 MPH. |
| Jul 22, 10:30 PM MDT | TSTM WND GST 70 | 21 N Antioch, NE | |
| Jul 22, 10:30 PM MDT | HAIL 1 | 21 N Antioch, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KLBF 230401
SVRLBF
NEC161-230445-
/O.NEW.KLBF.SV.W.0259.140723T0401Z-140723T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM MDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 1045 PM MDT
* AT 956 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANTIOCH...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...KRAUSE
LAKE...DIAMOND LAKE...WICKSON LAKE...SNOW LAKE AND WOLF HILL.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 104.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 76 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4268 10278 4271 10274 4225 10213 4200 10266
4200 10269 4208 10271 4209 10275 4243 10276
4244 10278
TIME...MOT...LOC 0401Z 320DEG 30KT 4251 10282
HAIL...1.75IN
WIND...70MPH
$$
POWER1 follow-up statement
129
WWUS53 KLBF 230421
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 PM CDT TUE JUL 22 2014
NEC161-230445-
/O.CON.KLBF.SV.W.0259.000000T0000Z-140723T0445Z/
SHERIDAN NE-
1021 PM MDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERIDAN COUNTY UNTIL 1045 PM MDT...
AT 1019 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF
HAY SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ANTIOCH...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...DIAMOND LAKE...
KRAUSE LAKE...WICKSON LAKE...SNOW LAKE AND WOLF HILL.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 104.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 76 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4268 10278 4271 10274 4225 10213 4200 10266
4200 10269 4208 10271 4209 10275 4243 10276
4244 10278
TIME...MOT...LOC 0421Z 320DEG 30KT 4238 10268
HAIL...1.75IN
WIND...70MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:02 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 22, 9:02 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT TUE JUL 22 2014 .SYNOPSIS... ISSUED AT 320 PM CDT TUE JUL 22 2014 A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE SWRN U.S. DURING THE NEXT 7 DAYS. THIS RIDGE WILL BECOME REORIENTED AND PRODUCE NORTHWEST FLOW ALOFT ACROSS THE FCST AREA ALLOWING COOL AIR TO MOVE SOUTH OUT OF CANADA. A DEEP UPPER LEVEL LOW WILL FORM ACROSS THE ERN U.S. THIS WEEKEND WHICH WILL DROP THE CANADIAN HIGH PRESSURE INTO THE FCST AREA SUNDAY AND BEYOND. && .UPDATE... ISSUED AT 1002 PM CDT TUE JUL 22 2014 THUNDERSTORMS MOVING SOUTHEAST ACROSS THE NEBRASKA PANHANDLE WILL HOLD TOGETHER LATE TONIGHT AND PUSH WELL SOUTH INTO THE NEBRASKA SANDHILLS THROUGH THE EARLY MORNING HOURS. HAVE EXPANDED AREA FOR THUNDERSTORMS TONIGHT INTO EARLY WEDNESDAY MORNING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM CDT TUE JUL 22 2014 THE SHORT TERM HI RES MODELS INDICATE THAT ISOLATED THUNDERSTORMS ARE FORECASTED TO DEVELOP ACROSS NORTHEAST WYOMING AND THE SOUTH DAKOTA BLACK HILLS LATE THIS AFTERNOON. MODELS INSIST THAT THE STORMS WILL TURN SOUTHEAST AND MOVE INTO NORTHWEST NEBRASKA THIS EVENING. WATER VAPOR IMAGERY LATE THIS AFTERNOON HAS A SHORTWAVE MOVING EAST ACROSS SOUTH DAKOTA...AWAY FROM THE AREA OF POSSIBLE STORM DEVELOPMENT. ANOTHER WAVE IS MOVING INTO WESTERN MONTANA. LATEST SATELLITE IMAGERY DOES INDICATE SOME TOWERING CUMULUS NOW DEVELOPING ACROSS THE BLACK HILLS AND NORTHEAST WYOMING. FORCING TONIGHT WILL BE VERY WEAK WITH THE SHORTWAVES REMAINING WELL NORTH AND NORTHWEST OF THE AREA. NEVERTHELESS WILL CARRY SOME SLIGHT TO LOW CHANCE POPS ACROSS NORTHWEST NEBRASKA TO ACCOUNT FOR THE UPSLOPE FLOW AND INSTABILITY CURRENTLY IN PLACE. SOUTHEAST WINDS WILL GRADUALLY DRAW HIGHER DEW POINTS NORTHWEST INTO WESTERN NEBRASKA WEDNESDAY AFTERNOON. AGAIN A FAVORABLE UPSLOPE FLOW COULD AID IN THUNDERSTORM DEVELOPMENT ACROSS THE PANHANDLE BY LATE AFTERNOON WEDNESDAY...AND WILL CONTINUE THE SLIGHT CHANCE POPS IN THE FORECAST. OTHERWISE HIGHS WILL BE A FEW DEGREES COOLER WEDNESDAY...WITH HIGHS RANGING FROM THE MID 80S IN CENTRAL NEBRASKA TO THE LOWER 90S WESTERN AREAS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM CDT TUE JUL 22 2014 WEDNESDAY NIGHT THROUGH FRIDAY...A RIDGE RUNNER UPPER LEVEL DISTURBANCE MOVES THROUGH SD WEDNESDAY EVENING AND BRUSHES NCNTL NEB AFTER MIDNIGHT. THE HOT PROD WILL BE DIRECTED ACROSS WRN NEB WITH THE THERMAL RIDGE EXPANDING EAST INTO NCNTL NEB BY THURSDAY MORNING. THIS MEANS WARM OVERNIGHT LOWS CAN BE EXPECTED WEDNESDAY NIGHT AND POPS ARE LIMITED TO 30 PERCENT GIVEN THAT THE FCST AREA WILL CAPPING THE SRN FRINGE OF THE DISTURBANCE. A TORCH-FEST IS ON FOR THURSDAY AS THE LATEST MODEL RUNS BRING A 590 DM THERMAL RIDGE ACROSS THE FCST AREA AND PUSH THE DRYLINE TO NEAR HIGHWAY 83 BY LATE AFTN. THIS SHOULD PRODUCE HIGHS IN THE UPPER 90S TO NEAR 100 ACROSS WRN NEB WITH UPPER 80S AND HUMIDITY IN THE EAST. THERE MAY BE ENOUGH UPPER LEVEL MOISTURE BEHIND THE DRYLINE FOR ISOLATED HIGH BASED DRY TSTMS THURSDAY EVENING. EAST OF THE DRYLINE...THE ATMOSPHERE APPEARS TO CAP THE 7000 J/KG MUCAPE ALONG HWY 183. THE THERMAL RIDGE EXITS THE FCST AREA THURSDAY NIGHT WITH A PACIFIC COLD FRONT MOVING THROUGH BY 12Z FRIDAY. THIS KEEPS OVERNIGHT LOWS IN THE UPPER 60S IN MANY AREAS...MAYBE WARMER. PACIFIC HIGH PRESSURE THEN BUILDS THROUGH THE FCST AREA FRIDAY AS A DEEP CLOSED LOW MOVES INTO SASKATCHEWAN. THIS COOLS HIGHS INTO THE LOWER 90S AND SENDS THE 7000 CAPE PACKING SOUTH AND EAST. FRIDAY NIGHT THROUGH TUESDAY...A SERIES OF PACIFIC AND CANADIAN HIGH PRESSURE SYSTEMS MOVE THROUGH THE FCST AREA. THE LAST AND COOLEST BECOMES NEARLY STATIONARY ACROSS THE UPPER MIDWEST. HIGHS IN THE 80S AND LOWS IN THE 50S RULE. THE FCST IS GENERALLY DRY SAVE FOR ISOLATED POPS NORTH AND WEST BASED ON LAST NIGHTS ECM WHICH DID NOT COME IN THIS MORNING. THIS MORNINGS 12Z GFS AND GEM MODELS ARE DRY. THE MODELS CONTINUE IN VERY GOOD AGREEMENT SHOWING A DEEP UPPER LOW FORMING OVER THE GREAT LAKES. THE HOT SUBTROPICAL UPPER LEVEL RIDGE MIGRATES WEST PLACING THE FCST AREA IN A DRY NORTHWEST FLOW ALOFT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 835 PM CDT TUE JUL 22 2014 THUNDERSTORMS TO MOVE SOUTHEAST INTO NORTHWEST NEBRASKA AFTER 23/04Z. VICINITY OF STORMS LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HAVE INCLUDED TEMPO AT KVTN THROUGH THE EARLY MORNING HOURS. SOUTHEAST FLOW AT THE SURFACE OVER SOUTHWEST NEBRASKA MAY BRING STRATUS TO SOUTHWEST NEBRASKA EARLY WEDNESDAY MORNING BUT CONFIDENCE IS NOT HIGH AT THE MOMENT AND WILL TAKE A CLOSER LOOK AT NEXT TAF ISSUANCE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Jul 22, 3:21 PM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT TUE JUL 22 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-232130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 421 PM CDT TUE JUL 22 2014 /321 PM MDT TUE JUL 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHWEST NEBRASKA. A SEVERE STORM WITH LARGE HAIL AND DAMAGING WIND IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT...MAINLY ACROSS NORTHERN NEBRASKA. A STRONG OR SEVERE STORM IS POSSIBLE WITH THE ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 45 min |
| Jul 22, 11:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 34 min |
| Jul 23, 3:01 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 37 min |
| Jul 23, 6:29 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 46 min |
| Jul 23, 7:10 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 50 min |
| Jul 23, 7:29 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jul 23, 7:50 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
| Jul 23, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.